Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 52, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 21, 2008, 10:22 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2008, 10:22 AM CDT (15:22 UTC)
- Expired
- Sep 21, 2008, 1:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 211522
FFWSJU
PRC009-015-025-029-035-037-043-053-057-069-077-085-089-095-103-109-
119-123-129-133-151-211815-
/O.NEW.TJSJ.FF.W.0052.080921T1522Z-080921T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1122 AM AST SUN SEP 21 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED AND EXPANDED
THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CAGUAS
COAMO
CAYEY
AIBONITO
JUNCOS
SAN LORENZO
LAS PIEDRAS
ARROYO
LUQUILLO
PATILLAS
MAUNABO
NAGUABO
CEIBA
CANOVANAS
GUAYAMA
FAJARDO
HUMACAO
SALINAS
SANTA ISABEL
RIO GRANDE
YABUCOA
* UNTIL 215 PM AST
* AT 1112 AM AST...DOPPLER WEATHER RADAR CONTINUED TO INDICATE
SHOWERS AND ISOLATED THUNDERSTORMS...SOME WITH VERY HEAVY RAIN
AFFECTING THESE MUNICIPALITIES. RADAR ESTIMATES AND U.S.G.S. RAIN
GAGES INDICATE THE 2 TO 4 INCHES OF RAIN HAVE ALREADY FALLEN OVER
PARTS OF THE WARNING AREA AND IT CONTINUED TO RAIN. ADDITIONAL
RAINFALL OF 1 TO 2 INCHES OR MORE ARE EXPECTED THROUGH 215 PM AND
THIS WILL RESULT IN NEW FLASH FLOODING AND WILL FURTHER AGGRAVATE
ONGOING FLOOD PROBLEMS. ALSO...MUDSLIDES ARE EXPECTED OVER AREAS OF
STEEP TERRAIN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1792 6643 1801 6642 1823 6589 1843 6583
1839 6561 1823 6558 1803 6580 1792 6597
1788 6640
$$
BCS1 follow-up statement
000
WGCA72 TJSJ 211745
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
145 PM AST SUN SEP 21 2008
PRC009-015-025-029-035-037-043-053-057-069-077-085-089-095-103-109-
119-123-129-133-151-211830-
/O.CON.TJSJ.FF.W.0052.000000T0000Z-080921T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAGUAS PR-COAMO PR-CAYEY PR-AIBONITO PR-JUNCOS PR-SAN LORENZO PR-
LAS PIEDRAS PR-ARROYO PR-LUQUILLO PR-PATILLAS PR-MAUNABO PR-
NAGUABO PR-CEIBA PR-CANOVANAS PR-GUAYAMA PR-FAJARDO PR-HUMACAO PR-
SALINAS PR-SANTA ISABEL PR-RIO GRANDE PR-YABUCOA PR-
145 PM AST SUN SEP 21 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM AST FOR
YABUCOA...RIO GRANDE...SANTA ISABEL...SALINAS...HUMACAO...FAJARDO...
GUAYAMA...CANOVANAS...CEIBA...NAGUABO...MAUNABO...PATILLAS...LUQUILLO
...ARROYO...LAS PIEDRAS...SAN LORENZO...JUNCOS...AIBONITO...
CAYEY...COAMO AND CAGUAS MUNICIPALITIES...
AT 1:35 PM AST...NWS DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
OCCURRING ACROSS THE EAST AND SOUTHEAST INTERIOR SECTIONS OF PUERTO
RICO...EXTENDING TO THE SOUTHEAST COAST TO SANTA ISABEL. RAINFALL
RATES OF TWO TO THREE INCHES PER HOUR ARE OCCURRING...AND WILL LEAD
TO FURTHER RISES IN LOCAL CREEKS...STREAMS...AND RIVERS. ADDITIONAL
RAINS ARE EXPECTED ACROSS THESE AREAS THIS AFTERNOON...AND
SIGNIFICANT FLOODING MAY BE SEEN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1792 6643 1801 6642 1823 6589 1843 6583
1839 6561 1823 6558 1803 6580 1792 6597
1788 6640
$$
SSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 4:23 AM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Sep 21, 4:23 AM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
523 AM AST SUN SEP 21 2008
.DISCUSSION...DURING THE OVERNIGHT HOURS THE DOPPLER WEATHER RADAR
DETECTED NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE
COASTAL WATERS ROTATING AROUND A LOW PRESSURE CENTER JUST SOUTH OF
PUERTO RICO. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINS AFFECTED
THE U.S. VIRGIN ISLANDS...VIEQUES...CULEBRA AND THE EASTERN
SECTIONS OF PUERTO RICO...PRODUCING RAINFALL ACCUMULATIONS OF
BETWEEN 1 TO 2 INCHES. THIS ACTIVITY WILL CONTINUE ACROSS THE
REGION TODAY AND TONIGHT AND FOR THAT REASON A FLASH FLOOD WATCH
WILL CONTINUE IN EFFECT FOR ALL OF PUERTO RICO AND THE U.S. VIRGIN
ISLANDS UNTIL LATE THIS EVENING.
THE SHOWERS AND THUNDERSTORMS ACTIVITY ACROSS THE FA WERE ASSOCIATED
WITH A LARGE AREA OF DISTURBED WEATHER ASSOCIATED WITH A LOW
PRESSURE CENTER JUST SOUTH OF PUERTO RICO THIS MORNING. THIS
SYSTEM IS PRODUCING WIDESPREAD CLOUDINESS AND SHOWERS OVER THE
LESSER ANTILLES AND EXTENDING ACROSS THE CARIBBEAN AND ATLANTIC
WATERS FOR SEVERAL HUNDRED MILES. THIS MOISTURE WILL CONTINUE
MOVING VERY SLOWLY WEST NORTHWEST TODAY AND TOMORROW...MAINTAINING
A WET WEATHER PATTERN ACROSS THE FA. LATEST PROJECTIONS OF THE GFS
MODEL GUIDANCE SUGGESTS THAT THE BULK OF THIS MOISTURE WILL
PERSIST ACROSS THE FA UNTIL AT LEAST MONDAY.
ACCORDINGLY TO THE LATEST TWO ISSUED BY NHC...THIS SYSTEM CONTINUES
TO SHOW SIGNS OF ORGANIZATION...AND UPPER-LEVEL WINDS ARE
EXPECTED TO BECOME A LITTLE MORE FAVORABLE FOR DEVELOPMENT OVER
THE NEXT COUPLE OF DAYS. A TROPICAL DEPRESSION COULD FORM DURING
THIS TIME AS THE SYSTEM MOVES SLOWLY NORTHWESTWARD. REGARDLESS OF
DEVELOPMENT...LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS WILL
AFFECT MUCH OF THE LESSER ANTILLES...THE VIRGIN ISLANDS AND PUERTO
RICO THROUGH TONIGHT.
THUS...NUMEROUS SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS ARE EXPECTED
TODAY AND TONIGHT WITH THE PASSAGE OF THE LOW PRESSURE CENTER ACROSS
THE REGION...WITH THE POTENTIAL TO PRODUCE HEAVY RAINFALL ACROSS THE
LOCAL ISLANDS WHICH COULD RESULT IN FLASH FLOODING IN LOW LYING AND
POOR DRAINAGE AREAS. ALL RESIDENTS AND VISITORS ACROSS PUERTO RICO
AND THE U.S. VIRGIN ISLANDS SHOULD CONTINUE TO CLOSELY MONITOR THIS
SYSTEM DURING THE REST OF THE WEEKEND.
&&
.AVIATION...CONSIDERABLE CLOUDINESS WILL COVER THE LOCAL FLYING
AREA TODAY AS AN ELONGATED AREA OF DISTURBED WEATHER ASSOCIATED WITH
A TROPICAL WAVE MOVES ACROSS THE REGION. THE MAIN AXIS OF ACTIVITY
EXTENDED NORTHWARD FROM THE SOUTHERN CARIBBEAN ACROSS EASTERN
PUERTO RICO AND THE U.S. VIRGIN ISLANDS THIS MORNING. A MODERATE
NORTHERLY LLVL FLOW WILL TRANSPORT RAPIDLY MOVING MVFR SHRA/TSRA
WITH BRIEF GUSTY WINDS ACROSS THE THE EASTERN SECTIONS OF PUERTO
RICO...AND PARTS OF THE U.S. VIRGIN ISLANDS AND SURROUNDING WATER
THROUGH THE MORNING HOURS. LATER IN THE DAY...BRIEF MVFR CONDITIONS
IS EXPECTED TO SPREAD ACROSS THE REMAINDER OF THE LOCAL ISLANDS WITH
A GRADUAL IMPROVEMENT LATER IN THE EVENING AS THE TROUGH AXIS SHIFTS
NORTHWEST. WEATHER HAZARDS WILL BE MAINLY IN AND AROUND THE SHOWER
AND THUNDERSTORM ACTIVITY.
&&
.MARINE...GENERALLY EXPECT WINDS OF 20 KNOTS OR LESS AND SEAS OF
7 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH TONIGHT. WINDS
AND SEAS WILL BE HIGHER NEAR THUNDERSTORMS AND SQUALLS WITH WIND
GUSTS UP TO 30 KNOTS NEAR SCATTERED SQUALLS AND ISOLATED
THUNDERSTORMS. SQUALLY WEATHER WILL CONTINUE ACROSS THE CARIBBEAN
WATERS AND PASSAGES THIS MORNING...REACHING THE LOCAL ATLANTIC
WATERS BY THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 88 77 88 77 / 60 60 60 40
STT 86 78 87 78 / 80 60 70 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
VI...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
09/72/Hazardous weather outlook, Sep 21, 5:34 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 634 AM AST SUN SEP 21 2008 AMZ710>750-PRZ001>013-221045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 634 AM AST SUN SEP 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN ELONGATED AREA OF DISTURBED WEATHER ASSOCIATED WITH A LOW PRESSURE TROUGH MOVING SLOWLY ACROSS THE LOCAL AREA WILL MAINTAIN MOIST AND UNSTABLE WEATHER CONDITIONS ACROSS THE REGION TODAY THROUGH THE EVENING HOURS. THEREFORE...HIGH POTENTIAL FOR FLASH FLOODING DUE TO LOCALLY HEAVY RAINFALL AND A FLASH FLOOD WATCH IS IN EFFECT UNTIL LATER THIS EVENING. ADDITIONAL ORGANIZATION OF THIS SYSTEM IS POSSIBLE AS IT MOVES NORTH NORTHWEST ACROSS THE EASTERN CARIBBEAN. THE COMBINATION OF THIS FEATURE...AND FAVORABLE UPPER LEVEL CONDITIONS...WILL ENHANCE SHOWERS AND THUNDERSTORMS WITH DANGEROUS LIGHTNING AND LOCALLY GUSTY WINDS ACROSS THE LOCAL ISLANDS THROUGH AT LEAST MONDAY. MUDSLIDES ARE POSSIBLE IN AREAS OF STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AT LEAST THROUGH TUESDAY...THE PROXIMITY OF THE DEVELOPING LOW PRESSURE TROUGH AND A RELATIVELY MOIST ATMOSPHERE ACROSS THE REGION WILL COMBINE WITH DIURNAL AND LOCAL EFFECTS TO PROMOTE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS PUERTO RICO AND ADJACENT ISLANDS AT LEAST TUESDAY. THE SHOWER ACTIVITY WILL BE ENHANCED BY AN UPPER LEVEL TROUGH LIFTING NORTHWARD ACROSS THE REGION. THIS WILL LEAD TO MINOR URBAN AND SMALL STREAM FLOODING DUE TO LOCALLY HEAVY RAINFALL IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUIRED SUNDAY THROUGH MONDAY AMZ720-730-VIZ001-002-221045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 634 AM AST SUN SEP 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN ELONGATED AREA OF DISTURBED WEATHER ASSOCIATED WITH A LOW PRESSURE TROUGH MOVING SLOWLY ACROSS THE LOCAL AREA WILL MAINTAIN MOIST AND UNSTABLE WEATHER CONDITIONS ACROSS THE REGION TODAY THROUGH THE EVENING HOURS. THEREFORE...HIGH POTENTIAL FOR FLASH FLOODING DUE TO LOCALLY HEAVY RAINFALL...AND A FLASH FLOOD WATCH IS IN EFFECT UNTIL LATER THIS EVENING. ADDITIONAL ORGANIZATION OF THIS SYSTEM IS POSSIBLE AS IT MOVES NORTH NORTHWEST ACROSS THE EASTERN CARIBBEAN. THE COMBINATION OF THIS FEATURE...AND FAVORABLE UPPER LEVEL CONDITIONS... WILL ENHANCE SHOWERS AND THUNDERSTORMS WITH DANGEROUS LIGHTNING AND LOCALLY GUSTY WINDS ACROSS THE LOCAL ISLANDS THROUGH AT LEAST MONDAY. MUDSLIDES ARE POSSIBLE IN AREAS OF STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AT LEAST THROUGH TUESDAY...THE PROXIMITY OF THE DEVELOPING LOW PRESSURE TROUGH AND A RELATIVELY MOIST ATMOSPHERE ACROSS THE REGION WILL COMBINE WITH DIURNAL AND LOCAL EFFECTS TO PROMOTE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS PUERTO RICO AND ADJACENT ISLANDS AT LEAST TUESDAY. THE SHOWER ACTIVITY WILL BE ENHANCED BY AN UPPER LEVEL TROUGH LIFTING NORTHWARD ACROSS THE REGION. THIS WILL LEAD TO MINOR URBAN AND SMALL STREAM FLOODING DUE TO LOCALLY HEAVY RAINFALL IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUIRED SUNDAY THROUGH MONDAY.
In the hours before
Special weather statement, Sep 21, 5:40 AM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 640 AM AST SUN SEP 21 2008 PRZ002-003-012-013-211200- ARROYO PR-PATILLAS PR-MAUNABO PR-NAGUABO PR-CEIBA PR-GUAYAMA PR- FAJARDO PR-CULEBRA PR-HUMACAO PR-SALINAS PR-YABUCOA PR-VIEQUES PR- 640 AM AST SUN SEP 21 2008 ...SOLID LINE OF STRONG THUNDERSTORMS QUICKLY APPROACHING THESE AREAS FROM THE SOUTH... AT 635 AM AST NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR INDICATED INDICATED A LINE OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL JUST OFF THE SOUTHEAST COAST OF PUERTO RICO NEAR VIEQUES AND CULEBRA... AND MOVING NORTHWEST AROUND 13 MPH. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. THESE STORMS ARE CAPABLE OF PRODUCING INTENSE CLOUD TO GROUND LIGHTNING...AND BRIEF GUSTY WINDS OF 25 TO 35 MPH AS THEY PASS BY. IF OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. RAM
Special weather statement, Sep 21, 6:00 AM CDT, 4 hours 22 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 640 AM AST DOMINGO 21 DE SEPTIEMBRE DE 2008 PRZ002-003-012-013-211200- ARROYO PR-PATILLAS PR-MAUNABO PR-NAGUABO PR-CEIBA PR-GUAYAMA PR-FAJARDO PR-CULEBRA PR-HUMACAO PR-SALINAS PR-YABUCOA PR-VIEQUES PR- 640 AM AST DOMINGO 21 DE SEPTIEMBRE DE 2008 ...UNA LINEA DE FUERTES TRONADAS SE APROXIMAN RAPIDAMENTE A ESTAS AREAS DESDE EL SUR... A LAS 6:35 AM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE METEOROLOGIA MOSTRABA UNA LINEA DE FUERTES TRONADAS CON LLUVIA FUERTE JUSTO FUERA DE LA COSTA SURESTE DE PUERTO RICO CERCA DE VIEQUES Y CULEBRA...MOVIENDOSE HACIA EL NOROESTE ALREDEDOR DE 13 MPH. LAS LLUVIAS FUERTES PODRIAN INUNDAR AREAS BAJAS Y DE POBRE DRENAJE. EVITE ESTAS AREAS Y NO CRUCE CARRETERAS INUNDADAS. LOS NIVELES DE LOS RIOS Y QUEBRADAS PUEDEN SUBIR DE NIVEL Y POR CONSIGUIENTE BUSQUE REFUGIO EN TERRENOS ALTOS SI ES AMENAZADO POR INUNDACIONES. ADEMAS...ES POSIBLE QUE SE DESARROLLEN RAYOS INTENSOS CON ALGUNAS DE ESTAS TORMENTAS. SI SE ENCUENTRA EN EL EXTERIOR...MANTENGASE ALEJADO DE OBJETOS AISLADOS COMO ARBOLES. MUEVASE AL INTERIOR DE UN EDIFICIO SI ES POSIBLE. CUANDO SE ENCUENTRE EN EL INTERIOR DE UN EDIFICIO...MANTENGASE ALEJADO DE VENTANAS Y PUERTAS Y EVITE UTILIZAR TELEFONOS A MENOS QUE SEA EMERGENCIA. INTENTE DESCONECTAR ENSERES ELECTRICOS INNECESARIOS ANTES DE QUE SE ACERQUE LA TORMENTA.
Special weather statement, Sep 21, 9:04 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 1004 AM AST SUN SEP 21 2008 PRZ001>013-VIZ001-002-211800- PUERTO RICO-CULEBRA PR-VIEQUES PR-SAINT JOHN VI-SAINT THOMAS VI-SAINT CROIX VI- 1004 AM AST SUN SEP 21 2008 ...SLOW MOVING TROPICAL DISTURBANCE TO AFFECT THE LOCAL AREA WITH PERIODS OF HEAVY RAIN THROUGH AT LEAST MONDAY... AN ELONGATED AREA OF LOW PRESSURE...AND WIDESPREAD DISTURBED WEATHER...DRIFTING SLOWLY NORTH NORTHWESTWARD ACROSS THE EASTERN CARIBBEAN DURING THE PAST 24 HOURS HAS BEGUN TO LIFT INTO THE LOCAL AREA SINCE THE EARLY MORNING HOURS TODAY. SATELLITE IMAGERY AND NWS SAN JUAN DOPPLER RADAR LATE THIS MORNING SUGGEST THAT THIS SYSTEM IS BECOMING A LITTLE BETTER ORGANIZED...AND UPPER LEVEL CONDITIONS ARE GRADUALLY EXPECTED TO BECOME MORE FAVORABLE FOR INTENSIFICATION DURING THE NEXT FEW DAYS. COMPUTER MODEL GUIDANCE SUGGESTS THAT THIS SYSTEM WILL DRIFT SLOWLY NORTHWARD AND ACROSS THE LOCAL ISLANDS DURING THE NEXT 24 HOURS...AND THEN MAY MEANDER ACROSS THE OFFSHORE ATLANTIC WATERS THROUGH TUESDAY OR WEDNESDAY. THUS...ABUNDANT TROPICAL MOISTURE ASSOCIATED WITH THIS SYSTEM MAY AFFECT THE LOCAL AREA FOR TWO DAYS OR MORE. GIVEN THIS SCENARIO...HEAVY RAINS ACROSS THE LOCAL ISLANDS DURING THIS PROLONGED PERIOD COULD RESULT IN ACCUMULATIONS OF 6 TO 12 INCHES WITH ISOLATED HIGHER AMOUNTS. LOCAL RESIDENTS AND VISITORS ARE URGED TO KEEP ABREAST OF THIS DEVELOPING WEATHER SITUATION...AND REMAIN AWARE OF FLOODING POTENTIAL IN YOUR SPECIFIC LOCATION AT ALL TIMES. THIS WEATHER SYSTEM HAS THE POTENTIAL TO DEVELOP INTO A TROPICAL DEPRESSION IN THE NEXT 24 HOURS...AND A HURRICANE HUNTER AIRCRAFT IS SCHEDULED TO INVESTIGATE THIS SYSTEM IN THE NEXT FEW HOURS. SS
Special weather statement, Sep 21, 9:04 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 1004 AM AST SUN SEP 21 2008 PRZ001>013-VIZ001-002-211800- PUERTO RICO-CULEBRA PR-VIEQUES PR-SAINT JOHN VI-SAINT THOMAS VI-SAINT CROIX VI- 1240 PM AST SUN SEP 21 2008 ...SLOW MOVING TROPICAL DISTURBANCE TO AFFECT THE LOCAL AREA WITH PERIODS OF HEAVY RAIN THROUGH AT LEAST MONDAY... AN ELONGATED AREA OF LOW PRESSURE...AND WIDESPREAD DISTURBED WEATHER...DRIFTING SLOWLY NORTH NORTHWESTWARD ACROSS THE EASTERN CARIBBEAN DURING THE PAST 24 HOURS HAS BEGUN TO LIFT INTO THE LOCAL AREA SINCE THE EARLY MORNING HOURS TODAY. SATELLITE IMAGERY AND NWS SAN JUAN DOPPLER RADAR LATE THIS MORNING SUGGEST THAT THIS SYSTEM IS BECOMING A LITTLE BETTER ORGANIZED...AND UPPER LEVEL CONDITIONS ARE GRADUALLY EXPECTED TO BECOME MORE FAVORABLE FOR INTENSIFICATION DURING THE NEXT FEW DAYS. COMPUTER MODEL GUIDANCE SUGGESTS THAT THIS SYSTEM WILL DRIFT SLOWLY NORTHWARD AND ACROSS THE LOCAL ISLANDS DURING THE NEXT 24 HOURS...AND THEN MAY MEANDER ACROSS THE OFFSHORE ATLANTIC WATERS THROUGH TUESDAY OR WEDNESDAY. THUS...ABUNDANT TROPICAL MOISTURE ASSOCIATED WITH THIS SYSTEM MAY AFFECT THE LOCAL AREA FOR TWO DAYS OR MORE. GIVEN THIS SCENARIO...HEAVY RAINS ACROSS THE LOCAL ISLANDS DURING THIS PROLONGED PERIOD COULD RESULT IN ACCUMULATIONS OF 6 TO 12 INCHES WITH ISOLATED HIGHER AMOUNTS. LOCAL RESIDENTS AND VISITORS ARE URGED TO KEEP ABREAST OF THIS DEVELOPING WEATHER SITUATION...AND REMAIN AWARE OF FLOODING POTENTIAL IN YOUR SPECIFIC LOCATION AT ALL TIMES. THIS WEATHER SYSTEM HAS THE POTENTIAL TO DEVELOP INTO A TROPICAL DEPRESSION IN THE NEXT 24 HOURS...AND A HURRICANE HUNTER AIRCRAFT IS SCHEDULED TO INVESTIGATE THIS SYSTEM IN THE NEXT FEW HOURS. SS
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:53 PM CDT | Marine Weather Statement | JSJ | 57 hr | |
| Sep 21, 1:32 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 21, 4:00 AM CDT | Small Craft Advisory | JSJ | 69 hr | |
| Sep 21, 4:38 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Sep 21, 6:27 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Sep 21, 7:14 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 21, 7:54 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 21, 8:22 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 21, 9:01 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 21, 1:03 PM CDT | High Surf Advisory | JSJ | 16 hr | |
| Sep 21, 1:11 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 21, 1:18 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 21, 5:04 PM CDT | Flash Flood Warning | JSJ | 4 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.